Alert archive / Texas / Wind Advisories in 2010

Wind Advisory 4, NWS Austin/San Antonio, TX

February 14, 201033 counties in Texas

NWS Austin/San Antonio, TX issued this wind advisory at Feb 14, 2010, 3:53 PM CST for 33 counties in Texas. It took effect at Feb 14, 2010, 4:00 PM CST. It was in force for 8 hr.

The area

The counties it named.

The facts

Issued
Feb 14, 2010, 3:53 PM CST (21:53 UTC)
In effect from
Feb 14, 2010, 4:00 PM CST
Expired
Feb 15, 2010, 12:00 AM CST
In force
8 hr
Issued by
NWS Austin/San Antonio, TX
All 33 counties

Atascosa County, TX, Bandera County, TX, Bastrop County, TX, Bexar County, TX, Blanco County, TX, Burnet County, TX, Caldwell County, TX, Comal County, TX, DeWitt County, TX, Dimmit County, TX, Edwards County, TX, Fayette County, TX, Frio County, TX, Gillespie County, TX, Gonzales County, TX, Guadalupe County, TX, Hays County, TX, Karnes County, TX, Kendall County, TX, Kerr County, TX, Kinney County, TX, Lavaca County, TX, Lee County, TX, Llano County, TX, Maverick County, TX, Medina County, TX, Real County, TX, Travis County, TX, Uvalde County, TX, Val Verde County, TX, Williamson County, TX, Wilson County, TX, Zavala County, TX

The radar

The Austin/San Antonio radar (KEWX), 57 km from the middle of the area, began a volume at 21:56 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Del Rio, TX (KDRT), launched 12:00Z, 9.9 hours before the alert went out and 218 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Del Rio, TX at 12:00Z on 2010-02-14Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Del Rio, TX at 12:00Z on 2010-02-14The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 91 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
758 m above ground
0-6 km bulk shear
46 kt
0-1 km storm-relative helicity
91 m²/s²
0-3 km storm-relative helicity
122 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

682 
WWUS74 KEWX 142153
NPWEWX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
353 PM CST SUN FEB 14 2010

...WIND ADVISORY IN EFFECT UNTIL MIDNIGHT CST TONIGHT...

.A STRONG COLD FRONT WILL PUSH THROUGH SOUTH CENTRAL TEXAS THIS
EVENING. WINDY CONDITIONS WILL PREVAIL BEHIND THE FRONT UNTIL 
MIDNIGHT WITH WIND SPEEDS TRENDING DOWN THEREAFTER.

TXZ171>173-183>194-202>209-217>225-228-150600-
/O.NEW.KEWX.WI.Y.0004.100214T2200Z-100215T0600Z/
LLANO-BURNET-WILLIAMSON-VAL VERDE-EDWARDS-REAL-KERR-BANDERA-
GILLESPIE-KENDALL-BLANCO-HAYS-TRAVIS-BASTROP-LEE-KINNEY-UVALDE-
MEDINA-BEXAR-COMAL-GUADALUPE-CALDWELL-FAYETTE-MAVERICK-ZAVALA-
FRIO-ATASCOSA-WILSON-KARNES-GONZALES-DE WITT-LAVACA-DIMMIT-
INCLUDING THE CITIES OF...LLANO...BURNET...GEORGETOWN...DEL RIO...
ROCKSPRINGS...LEAKEY...KERRVILLE...BANDERA...FREDERICKSBURG...
BOERNE...BLANCO...SAN MARCOS...AUSTIN...BASTROP...GIDDINGS...
BRACKETTVILLE...UVALDE...HONDO...SAN ANTONIO...NEW BRAUNFELS...
SEGUIN...LOCKHART...LA GRANGE...EAGLE PASS...CRYSTAL CITY...
PEARSALL...PLEASANTON...FLORESVILLE...KARNES CITY...GONZALES...
CUERO...HALLETTSVILLE...CARRIZO SPRINGS
353 PM CST SUN FEB 14 2010

...WIND ADVISORY IN EFFECT UNTIL MIDNIGHT CST TONIGHT...

THE NATIONAL WEATHER SERVICE IN AUSTIN/SAN ANTONIO HAS ISSUED A
WIND ADVISORY...WHICH IS IN EFFECT UNTIL MIDNIGHT CST TONIGHT. 

NORTH WINDS BETWEEN 20 AND 30 MPH WITH GUSTS TO BETWEEN 35 AND 40
MPH ARE EXPECTED THIS EVENING BEHIND A STRONG COLD FRONT. WINDS
WILL DECREASE AFTER MIDNIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 26 TO 39 MPH ARE
EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...
ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

TAKE ACTION TO SECURE TRASH CANS...LAWN FURNITURE...AND OTHER
LOOSE OR LIGHTWEIGHT OUTDOOR OBJECTS.  HIGH WINDS CAN TOPPLE
TREES...BLOW WEAKENED ROOFS OFF HOUSES...AND DOWN POWER LINES.

&&

$$
1 follow-up statement
047 
WWUS74 KEWX 150604
NPWEWX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
1204 AM CST MON FEB 15 2010

...WIND ADVISORY FOR SOUTH CENTRAL TEXAS HAS EXPIRED...

.AS A COLD RIDGE OF HIGH PRESSURE BUILDS ACROSS SOUTH
CENTRAL TEXAS TONIGHT...WINDS WILL CONTINUE TO DIMINISH.
NORTH WINDS AT 15 TO 25 MPH WILL DIMINISH FROM LATE TONIGHT
THROUGH THE EARLY MORNING HOURS MONDAY. 

TXZ171>173-183>194-202>209-217>225-228-150715-
/O.EXP.KEWX.WI.Y.0004.000000T0000Z-100215T0600Z/
LLANO-BURNET-WILLIAMSON-VAL VERDE-EDWARDS-REAL-KERR-BANDERA-
GILLESPIE-KENDALL-BLANCO-HAYS-TRAVIS-BASTROP-LEE-KINNEY-UVALDE-
MEDINA-BEXAR-COMAL-GUADALUPE-CALDWELL-FAYETTE-MAVERICK-ZAVALA-
FRIO-ATASCOSA-WILSON-KARNES-GONZALES-DE WITT-LAVACA-DIMMIT-
INCLUDING THE CITIES OF...LLANO...BURNET...GEORGETOWN...DEL RIO...
ROCKSPRINGS...LEAKEY...KERRVILLE...BANDERA...FREDERICKSBURG...
BOERNE...BLANCO...SAN MARCOS...AUSTIN...BASTROP...GIDDINGS...
BRACKETTVILLE...UVALDE...HONDO...SAN ANTONIO...NEW BRAUNFELS...
SEGUIN...LOCKHART...LA GRANGE...EAGLE PASS...CRYSTAL CITY...
PEARSALL...PLEASANTON...FLORESVILLE...KARNES CITY...GONZALES...
CUERO...HALLETTSVILLE...CARRIZO SPRINGS
1204 AM CST MON FEB 15 2010

...WIND ADVISORY HAS EXPIRED...

THE WIND ADVISORY IS NO LONGER IN EFFECT. 

AS A COLD RIDGE OF HIGH PRESSURE BUILDS ACROSS SOUTH CENTRAL
TEXAS TONIGHT...WINDS WILL CONTINUE TO DIMINISH. NORTH WINDS
AT 15 TO 25 MPH WILL DIMINISH FROM LATE TONIGHT THROUGH THE EARLY
MORNING HOURS MONDAY.

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Austin/San Antonio, TX wrote its last area forecast discussion before this wind advisory went out at Feb 14, 11:48 AM CST, 4 hours 5 minutes earlier.

Area forecast discussion, Feb 14, 11:48 AM CST, 4 hours 5 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
1148 AM CST SUN FEB 14 2010

.DISCUSSION...
SEE AVIATION FOR 18Z TAF DISCUSSION.

&&

.AVIATION...
STRONG COLD FRONT SET TO ARRIVE NEAR AUS BY 22Z AND SAT/SSF/DRT
BY 23Z. AHEAD OF THE FRONT...SOME SPOTTY IFR/MVFR CIGS REMAIN AND
WILL DISSIPATE ACROSS THE AREA BY 20Z. AFTERNOON MIXING OF WINDS
SHOULD MAKE FROPA WIND CHANGES MORE SUBTLE WITH NORTHERLY WINDS
PICKING UP 1-3 HOURS PRIOR TO THE MAIN FRONTAL PUSH. A FEW BRIEF
SHOWERS COULD DEVELOP ALONG THE FRONT WHEN IT ARRIVES INTO THE
SAT/SSF AREA...BUT IMPACTS ARE EXPECTED TO BE MINOR. POST-FRONTAL
CIGS MAINLY FROM 1500 TO 3000 FT ARE EXPECTED TO AFFECT THE I-35
TERMINALS BEFORE BREAKING UP BY AROUND MIDNIGHT. STRONG WINDS
GUSTING TO AROUND 30 KTS SHOULD DIMINISH AFTER 06Z WITH A FEW
GUSTS TO 20 KTS POSSIBLE AGAIN AT AUS/SAT BY 14Z MON.

&&

PREV DISCUSSION... /ISSUED 352 AM CST SUN FEB 14 2010/

DISCUSSION...
THIS MORNING PATCHY FOG AND STRATUS WAS DEVELOPING ACROSS SOUTH
CENTRAL TEXAS...MAINLY EAST OF HIGHWAY 83. THERE WILL BE POCKETS
OF DENSE FOG IN THE RURAL/OUTLYING AREAS...BUT DO NOT ANTICIPATE
THE DENSE FOG TO BE WIDESPREAD ENOUGH TO WARRANT AN ADVISORY. THE
FOG WILL LIFT/MIX OUT BY 18Z. A COLD FRONT WILL MOVE ACROSS SOUTH
CENTRAL TEXAS LATER TODAY. AT 09Z THE FRONT WAS STILL NORTH OF THE
RED RIVER. WITH THE LATER ARRIVAL OF THE FRONT...WILL USE THE WARMER
NAM MOS GUIDANCE FOR TODAYS HIGH TEMP FCST. THERE WILL BE A SLIGHT
CHANCE OF SHOWERS ALONG AND BEHIND THE FRONT LATE THIS AFTERNOON
INTO THIS EVENING SOUTH OF A LINE FROM LEXINGTON TO SAN ANTONIO TO
EAGLE PASS. TONIGHT WILL BE BREEZY AND COLD WITH GOOD CAA OCCURRING
IN THE WAKE OF THE FROPA. LOW TEMPS MONDAY MORNING WILL BE BELOW
FREEZING ACROSS THE HILL COUNTRY AND EDWARDS PLATEAU.

MONDAY WILL BE MOSTLY SUNNY...BREEZY AND COOL. ONCE AGAIN PREFER
THE COOLER NAM MOS GUIDANCE FOR HIGH TEMPS ON MONDAY. THE GFS
CANNOT RESOLVE THE SHALLOW COLD INTRUSIONS THAT OCCUR ACROSS SOUTH
CENTRAL TEXAS.

A DRY NORTHWEST FLOW ALOFT WILL PREVAIL TUESDAY AND WEDNESDAY WHICH
WILL RESULT IN COLD NIGHTS AND MILD AFTERNOONS. TEMPS WILL CONTINUE
TO BE 3 TO 5 DEGREES BELOW SEASONAL NORMALS.

CLOUDS WILL BE ON THE INCREASE ON THURSDAY. THE COMBINATION OF LOW
LEVEL MOISTURE FROM THE GULF AND PACIFIC MOISTURE ALOFT WILL
RESULT IN A SLIGHT CHANCE OF LIGHT SHOWERS ON THURSDAY. SHOWERS
WILL BE ON THE INCREASE FRIDAY AS A WEAK DISTURBANCE IN THE
SOUTHERN BRANCH OF THE JET STREAM TRAVERSES SOUTH TEXAS.

THE GFS AND ECMWF ARE IN DISAGREEMENT FOR SATURDAY IN REGARDS TO
THE STRENGTH OF A COLD FRONT. THE GFS BRINGS A WEAK FRONT ACROSS
SOUTH CENTRAL TEXAS ON SATURDAY WHILE THE ECMWF IS MUCH STRONGER
WITH THE FROPA. GIVEN THE ECMWFS GOOD PERFORMANCE THIS WINTER...WILL
GO WITH THE COLDER ECMWF SOLUTION FOR SATURDAY AND SUNDAY. THUS
FCST TEMPS WILL BE 5 TO 10 DEGREES BELOW THE GFSX MOS GUIDANCE.

&&

.PRELIMINARY POINT TEMPS/POPS...
AUSTIN CAMP MABRY              65  34  52  32  57 /  -   10   0   0   0
AUSTIN BERGSTROM INTL AIRPORT  66  29  52  26  57 /  -   10   0   0   0
NEW BRAUNFELS MUNI AIRPORT     66  32  55  30  59 /  -   20   0   0   0
BURNET MUNI AIRPORT            60  28  51  26  56 /  -   -    0   0   0
DEL RIO INTL AIRPORT           69  36  54  34  62 /  -   -    0   0   0
GEORGETOWN MUNI AIRPORT        61  30  51  28  55 /  -   -    0   0   0
HONDO MUNI AIRPORT             68  31  56  29  61 /  -   10   0   0   0
SAN MARCOS MUNI AIRPORT        66  31  54  29  58 /  -   10   0   0   0
LA GRANGE - FAYETTE REGIONAL   65  32  53  30  56 /  20  20   0   0   0
SAN ANTONIO INTL AIRPORT       67  33  55  31  60 /  -   20   0   0   0
STINSON MUNI AIRPORT           68  33  56  31  60 /  -   20   0   0   0

&&

.EWX WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

11/18
Hazardous weather outlook, Feb 14, 8:19 AM CST, 7 hours 34 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
819 AM CST SUN FEB 14 2010

TXZ171>173-183>194-202>209-217>225-228-151200-
LLANO-BURNET-WILLIAMSON-VAL VERDE-EDWARDS-REAL-KERR-BANDERA-
GILLESPIE-KENDALL-BLANCO-HAYS-TRAVIS-BASTROP-LEE-KINNEY-UVALDE-
MEDINA-BEXAR-COMAL-GUADALUPE-CALDWELL-FAYETTE-MAVERICK-ZAVALA-
FRIO-ATASCOSA-WILSON-KARNES-GONZALES-DE WITT-LAVACA-DIMMIT-
819 AM CST SUN FEB 14 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS.

.DAY ONE...TODAY AND TONIGHT...

LATE IN THE AFTERNOON THROUGH THIS EVENING...STRONG NORTH WINDS
BETWEEN 20 AND 30 MPH WITH HIGHER GUSTS ARE EXPECTED BEHIND A
STRONG COLD FRONT. A WIND ADVISORY MAY BE REQUIRED.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY...

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

Nearby

Wind Advisories in Texas, 2010Every wind advisory in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.